Colorado, 2006

Hail in Colorado, July 22, 2006

July 22, 2006 · NWS BOU · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 22, 2:04 PM MST, 4 hours 56 minutes earlier.

Area forecast discussion, Jul 22, 2:04 PM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT SAT JUL 22 2006

.SHORT TERM DISCUSSION...UPPER RIDGE OVER GREAT BASIN WITH WEAK
NORTHERLY FLOW ALOFT. BULK OF SUBTROPICAL MOISTURE HAS BEEN SHUNTED
TO THE WEST...WITH PRECIPITABLE WATER VALUES AROUND THE AREA ABOUT
THREE QUARTERS OF AN INCH. AIRMASS CURRENTLY CAPPED ACROSS MUCH OF
AREA...AS NOTED BY LAPS ANALYSIS. FORECAST SOUNDINGS KEEP PLAINS
CAPPED OVERNIGHT. SOME WEAK CONVECTION TRYING TO FIRE ACROSS PARK
COUNTY...MOVING TO THE SOUTH. LOOKING LIKE THE BEST CHANCE FOR ANY
CONVENTION THIS EVENING WILL BE ACROSS PARK AND SOUTHERN JEFFERSON
COUNTIES AND ALONG THE PALMER DIVIDE AND CENTRAL MOUNTAINS. WILL
LEAVE POPS GOING THERE...BUT DROP THE POPS ELSEWHERE. MODELS DO SHOW
SOME QG ASCENT MOVING ACROSS PLAINS THIS EVENING. BUT AIRMASS LOOKS
TO BE TOO CAPPED TO GET ANY CONVECTION GOING. ANY ACTIVITY SHOULD BE
ENDED BY MIDNIGHT DUE TO LACK OF ANY UPPER SUPPORT. ON SUNDAY...
LITTLE CHANGE IN OVERALL PATTERN AS CWA WILL REMAIN UNDER WEAK
NORTHERLY FLOW. WEAK DISTURBANCE OVER MONTANA PROGGED TO MOVE INTO
AREA DURING THE AFTERNOON. WILL KEEP THE CURRENT POPS FOR
MOUNTAINS...FOOTHILLS AND FRONT RANGE. FURTHER EAST...FORECAST
SOUNDINGS KEEP AIRMASS CAPPED AND SHOULD OFFSET LIFT FROM
DISTURBANCE. 7H TEMPERATURES WARM 2 DEGREES CELSIUS FROM TODAYS
READINGS. SHOULD BE A FEW DEGREES WARMER ACROSS THE AREA AS A
RESULT. CURRENT TEMPERATURE GRIDS LOOK REASONABLE...AND ARE IN LINE
WITH GUIDANCE.

.LONG TERM DISCUSSION...CONTINUING WITH FEW CHANGES TO ONGOING
FORECAST PACKAGE. MODELS...PARTICULARLY THE WRF/NAM STILL SHOWING A
SHORTWAVE PASSING OVER NERN CO LATE SUNDAY NIGHT/MONDAY. THEREFORE
STILL COUNTING ON SOME COOLING (A FEW DEGS) AND QUITE A BIT OF
CLOUDINESS WITH DVLPMNT OF FAIRLY DEEP UPSLOPE FLOW. EVEN THOUGH
CAPES IN THE 500-800J/KG RANGE BY AFTERNOON MONDAY CIN ALSO AROUND
PROBABLY BECAUSE OF CLOUD COVER. SO WILL KEEP POPS LOW MONDAY WITH
PRECIP CHANCES SLIGHTLY HIGHER OVER FOOTHILLS AND HIGHER EASTERN
SLOPES OF FRONT RANGE.

TUESDAY-SATURDAY...UPPER RIDGE OVER THE GREAT BASIN SUNDAY STILL
FCST TO SHIFT SOUTHWARD OVER THE DESERT SOUTHWEST BY MONDAY...
OPENING THE DOOR TO A SERIES OF WEAK MID-LEVEL SHORTWAVES ROUNDING
TOP OF THE RIDGE AS THEY TRAVEL ALONG MODERATE NWLY FLOW. TIMING
DIFFICULT TO PIN DOWN BUT IT APPEARS ONE WAVE PASSAGES OVER AREA
TUESDAY AND ANOTHER ON THURSDAY. FOR NOW WILL HOLD ON TO THE SLIGHT
CHANCE OF AFTERNOON AND EVENING T-STORMS EVERYDAY. HOWEVER SUSPECT
POPS WILL CREEP UP AS WILL APPROACH THESE PERIODS. AS FOR TEMPS...
SEE LITTLE FLUCTUATION DURING EXTENDED PD WITH DAILY READINGS
REMAINING AT OR ABOVE AVERAGE THROUGH PD.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DL/BAKER
Hazardous weather outlook, Jul 22, 10:12 AM MST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MDT SAT JUL 22 2006

COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1112 AM MDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED THUNDERSTORMS
TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. A FEW
STORMS COULD MOVE ACROSS THE SOUTHERN SECTIONS OF THE URBAN CORRIDOR
AND PALMER DIVIDE. FARTHER EAST...THE AIRMASS WILL REMAIN CAPPED...
WHICH MAY HINDER THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND
EVENING THROUGH FRIDAY AS THE ATMOSPHERE IS EXPECTED TO REMAIN
RELATIVELY MOIST AND UNSTABLE. AT THIS TIME SEVERE WEATHER IS NOT
ANTICIPATED. ALTHOUGH SLOW MOVING STORMS DUE TO LIGHT WINDS ALOFT
MAY PRODUCE LOCALLY HEAVY RAINFALL DURING THE LATTER HALF OF THE
WEEK...AND MAINLY IN AND NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/BAKER

The radar

The Denver radar (KFTG), 123 km away, was scanning. The volume nearest the first event began at 01:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Park

When
July 22, 7:00 PM MST
Where
Park County, 7 mi WSW of Lake George
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.950, -105.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525060.